Advances in Differential Equations

An inverse mean value property for evolution equations

Alessia E. Kogoj, Ermanno Lanconelli, and Giulio Tralli

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The aim of this work is to extend a result by Suzuki and Watson concerning an inverse property for caloric functions. Our result applies, in particular, to the heat operator on stratified Lie groups and to Kolmogorov-Fokker-Planck-type operators. We show that the open sets characterizing the solutions to the involved equations, in terms of suitable average operators, have to be the level sets of the fundamental solutions of the relevant operators. The technique adopted exploits the structure of the propagation sets, i.e., the sets where the solutions to the involved equations attain their maximum.

Article information

Adv. Differential Equations, Volume 19, Number 7/8 (2014), 783-804.

First available in Project Euclid: 6 May 2014

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35K65: Degenerate parabolic equations 35H10: Hypoelliptic equations 35B99: None of the above, but in this section


Kogoj, Alessia E.; Lanconelli, Ermanno; Tralli, Giulio. An inverse mean value property for evolution equations. Adv. Differential Equations 19 (2014), no. 7/8, 783--804.

Export citation